Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Duality of restriction
and induction for $C^*$-coactions


Authors: S. Kaliszewski, John Quigg and Iain Raeburn
Journal: Trans. Amer. Math. Soc. 349 (1997), 2085-2113
MSC (1991): Primary 46L55
DOI: https://doi.org/10.1090/S0002-9947-97-01905-3
MathSciNet review: 1407703
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Consider a coaction $\delta $ of a locally compact group $G$ on a $C^*$- algebra $A$, and a closed normal subgroup $N$ of $G$. We prove, following results of Echterhoff for abelian $G$, that Mansfield's imprimitivity between $A\times _{\delta |}G/N$ and $A\times _\delta G\times _{\hat {\delta } ,r}N$ implements equivalences between Mansfield induction of representations from $A\times _{\delta |}G/N$ to $A\times _\delta G$ and restriction of representations from $A\times _\delta G\times _{\hat {\delta } ,r}N$ to $A\times _\delta G$, and between restriction of representations from $A\times _\delta G$ to $A\times _{\delta |}G/N$ and Green induction of representations from $A\times _\delta G$ to $A\times _\delta G\times _{\hat {\delta } ,r}N$. This allows us to deduce properties of Mansfield induction from the known theory of ordinary crossed products.


References [Enhancements On Off] (What's this?)

  • [BS89] S. Baaj and G. Skandalis. ${C}^*$-algèbres de Hopf et théorie de Kasparov équivariante. K-Theory, 2:683-721, 1989. MR 90j:46061
  • [Bui94] H. H. Bui. Morita equivalence of twisted crossed products by coactions. J. Funct. Anal., 123:59-98, 1994. MR 95g:46121
  • [Bui95] H. H. Bui. Full coactions on Hilbert ${C}^*$-modules. J. Austral. Math. Soc. (Ser. A), 59:409-420, 1995. MR 96j:46067
  • [Com84] F. Combes. Crossed products and Morita equivalence. Proc. London Math. Soc., 49:289-306, 1984. MR 86c:46081
  • [Ech] S. Echterhoff. Crossed products with continuous trace. Mem. Amer. Math. Soc. to appear. CMP 96:07
  • [Ech94a] S. Echterhoff. Duality of induction and restriction for abelian twisted covariant systems. Math. Proc. Camb. Phil. Soc., 116:301 - 315, 1994. MR 96a:46119
  • [Ech94b] S. Echterhoff. Morita equivalent twisted actions and a new version of the Packer-Raeburn stabilization trick. J. London Math. Soc., 50(2):170-186, 1994. MR 96a:46118
  • [EKR95] S. Echterhoff, S. Kaliszewski, and I. Raeburn. preprint 1996.
  • [ER95] S. Echterhoff and I. Raeburn. Multipliers of imprimitivity bimodules and Morita equivalence of crossed products. Math. Scand., 76:289-309, 1995. CMP 96:02
  • [ER96] S. Echterhoff and I. Raeburn. The stabilisation trick for coactions. J. Reine Angew. Math., 470:181-215, 1996. CMP 96:07
  • [GL89] E. Gootman and A. Lazar. Applications of non-commutative duality to crossed product ${C}^*$-algebras determined by an action or coaction. Proc. London Math. Soc., 59:593 - 624, 1989. MR 91b:46069
  • [Gre78] P. Green. The local structure of twisted covariance algebras. Acta Math., 140:191-250, 1978. MR 58:12376
  • [Kal94] S. Kaliszewski. Morita Equivalence Methods for Twisted ${C}^*$-Dynamical Systems. PhD thesis, Dartmouth College, 1994.
  • [KQ] S. Kaliszewski and J. Quigg. Imprimitivity for ${C}^*$-coactions of non-amenable groups. Math. Proc. Camb. Phil. Soc. to appear.
  • [Lan95] E. C. Lance. Hilbert ${C}^*$-Modules. London Math Soc. Lecture Note Series 210. Cambridge University Press, 1995. MR 96k:46100
  • [Man91] K. Mansfield. Induced representations of crossed products by coactions. J. Funct. Anal., 97:112-161, 1991. MR 92h:46095
  • [Ng95] C. K. Ng. Coactions and crossed products of Hopf ${C}^*$-algebras II: Hilbert ${C}^*$-modules. preprint, 1995. CMP 96:09
  • [Nil96] M. Nilsen. Duality for crossed products of ${C}^*$-algebras by non-amenable groups. preprint, 1996.
  • [OP86] D. Olesen and G. K. Pedersen. Partially inner ${C}^*$-dynamical systems. J. Funct. Anal., 66:262-281, 1986. MR 87m:46136
  • [PR89] J. Packer and I. Raeburn. Twisted crossed products of ${C}^*$-algebras. Math. Proc. Camb. Phil. Soc., 106:293-311, 1989. MR 90g:46097
  • [PR94] J. Phillips and I. Raeburn. Twisted crossed products by coactions. J. Austral. Math. Soc. (Ser. A), 56:320-344, 1994. MR 95e:46079
  • [QR95] J. C. Quigg and I. Raeburn. Induced ${C}^*$-algebras and Landstad duality for twisted coactions. Trans. Amer. Math. Soc., 347(8):2885-2915, August 1995. MR 95j:46080
  • [QS92] J. C. Quigg and J. Spielberg. Regularity and hyporegularity in ${C}^*$-dynamical systems. Houston J. Math., 18:139-151, 1992. MR 93c:46122
  • [Qui95] J. C. Quigg. Full and reduced ${C}^*$-coactions. Math. Proc. Camb. Phil. Soc., 116:435 - 450, 1995. MR 95g:46126
  • [Rae81] I. Raeburn. On the Picard group of a continuous trace ${C}^*$-algebra. Trans. Amer. Math. Soc., 263:183-205, 1981. MR 82b:46090
  • [Rae88] I. Raeburn. Induced ${C}^*$-algebras and a symmetric imprimitivity theorem. Math. Ann., 280:369-387, 1988. MR 90k:46144
  • [Rae92] I. Raeburn. On crossed products by coactions and their representation theory. Proc. London Math. Soc., 3(64):625-652, 1992. MR 93e:46080
  • [Rie74] M. A. Rieffel. Induced representations of ${C}^*$-algebras. Adv. Math., 13(2):176-257, 1974. MR 50:5489

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 46L55

Retrieve articles in all journals with MSC (1991): 46L55


Additional Information

S. Kaliszewski
Affiliation: Department of Mathematics, University of Newcastle, Newcastle, New South Wales 2308, Australia
Email: kaz@frey.newcastle.edu.au

John Quigg
Affiliation: Department of Mathematics, Arizona State University, Tempe, Arizona 85287
Email: quigg@math.la.asu.edu

Iain Raeburn
Affiliation: Department of Mathematics, University of Newcastle, Newcastle, New South Wales 2308, Australia
Email: iain@frey.newcastle.edu.au

DOI: https://doi.org/10.1090/S0002-9947-97-01905-3
Received by editor(s): December 11, 1995
Additional Notes: This research was partially supported by the National Science Foundation under Grant No. DMS9401253, and by the Australian Research Council.
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society